Alert archive / Arizona / Red Flag Warnings in 2010
Red Flag Warning 12, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at May 21, 2010, 12:53 PM MST. It took effect at May 22, 2010, 12:00 PM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 21, 2010, 12:53 PM MST (19:53 UTC)
- In effect from
- May 22, 2010, 12:00 PM MST
- Expired
- May 22, 2010, 8:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Tucson, AZ
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at May 21, 9:10 AM MST, 3 hours 43 minutes earlier.
Area forecast discussion, May 21, 9:10 AM MST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
910 AM MST FRI MAY 21 2010
.SYNOPSIS...HIGH PRESSURE ALOFT WILL BRING HOT AND DRY CONDITIONS
TODAY. A STRONG LOW PRESSURE SYSTEM WILL THEN BRING GUSTY WINDS
THIS WEEKEND FOLLOWED BY COOLER TEMPERATURES MONDAY. DRY WITH A
GRADUAL WARMING TREND THE REST OF THE WEEK.
&&
.DISCUSSION...UPPER TROUGH OVER THE PACIFIC NW AND RIDGE OVER THE
CENTRAL CONUS PLAINS WITH WLY/SWLY FLOW ALOFT OVER SE AZ THIS
MORNING. ABUNDANT SUNSHINE AGAIN TODAY AND QUITE WARM WITH HIGH
TEMPS THIS AFTERNOON APPROACHING 100 F FOR THE TUCSON METRO AREA.
THE 21/12Z KTWC SOUNDING SUPPORTS THE OFFICIAL FORECAST OF 98 F FOR
THE TUCSON INTERNATIONAL AIRPORT. SOME INCREASE IN WIND TO OCCUR
THIS AFTERNOON AND THIS EVENING VERSUS THURSDAY ESPECIALLY EAST AND
SOUTH OF TUCSON. THUS BREEZY CRITERIA SHOULD BE MET LATER TODAY
ACROSS PORTIONS OF GREENLEE/GRAHAM/COCHISE/SANTA CRUZ COUNTIES.
SYNOPTIC-SCALE PATTERN STARTING SATURDAY AND CONTINUING THROUGH NEXT
WEEK TO BE CHARACTERIZED BY DEEP UPPER TROUGH OVER THE ERN PACIFIC
AND WRN CONUS...AND RIDGE OVER THE CENTRAL/ERN CONUS. PRECIP-FREE
CONDITIONS TO CONTINUE ACROSS SE AZ THRU THURSDAY. HOWEVER...THE
MAIN IMPACT AS A RESULT OF THIS PATTERN WILL BE BREEZY TO WINDY
CONDITIONS THIS WEEKEND AS WELL AS A COOLING TREND SAT-MON.
BASED ON RECEIPT OF 21/12Z NAM AND QUICK GLANCE AT 21/12Z GFS...
APPEARS THAT THE STRONGEST WINDS WILL OCCUR SUNDAY AFTERNOON AND
SUNDAY EVENING. A HIGH WIND WATCH IS A DISTINCT POSSIBILITY VIA THE
AFTERNOON PACKAGE FOR SUN AFTERNOON/SUN EVENING...ESPECIALLY FOR
AREAS EAST OF TUCSON WHERE 40+ KT 700 MB WINDS ARE PROGGED. MAY ALSO
INCLUDE EASTERN PIMA COUNTY AND SANTA CRUZ COUNTIES BUT WILL ADDRESS
THE ENTIRE NOTION FURTHER IN THE AFTERNOON FORECAST DISCUSSION.
SOMEWHAT LESS WIND MON-TUE THOUGH OCCASIONALLY GUSTY WINDS TO STILL
OCCUR DURING THE AFTERNOON AND EARLY EVENING HOURS. THE UPPER TROUGH
IS THEN PROGGED TO DEEPEN AGAIN OVER THE WRN CONUS DURING THE MIDDLE
AND LATTER PORTION OF NEXT WEEK. THUS BREEZY TO WINDY CONDITIONS
LIKELY TO RETURN IN RESPONSE TO TIGHT MID-LEVEL GRADIENT. DAYTIME
TEMPS MON FORECAST TO BE ABOUT 10 DEGS F OR SO BELOW NORMAL...THEN
WARMER TUE WITH NEAR-NORMAL DAYTIME TEMPS WED-THUR.
&&
.AVIATION...CLEAR SKIES WILL PREVAIL THROUGH 17Z SATURDAY. SURFACE
WIND 18Z TODAY TO 03Z SATURDAY SLY/SWLY 10-20 KTS WITH GUSTS TO
AROUND 25 KTS. OTHERWISE SURFACE WIND GENERALLY LESS THAN 10 KTS
THROUGH 17Z SATURDAY. STRONGER WINDS TO OCCUR SUNDAY AS A LOW
PRESSURE SYSTEM DEEPENS OVER THE WESTERN STATES. AVIATION DISCUSSION
NOT UPDATED FOR TAF AMENDMENTS.
&&
.FIRE WEATHER...HIGH PRESSURE WILL BRING DRY AND WARM CONDITIONS
TODAY...ALTHOUGH TYPICAL AFTERNOON GUSTINESS WILL BE ENHANCED A BIT
THIS AFTERNOON AS 20-25MPH WINDS NEAR RIDGETOP LEVEL MIX TO THE
LOWER ELEVATIONS. A LOW PRESSURE SYSTEM WILL THEN APPROACH THE
REGION ON SATURDAY...MOVE ACROSS NORTHERN ARIZONA ON SUNDAY...AND
PUSH EAST OF THE REGION MONDAY. THIS WILL BRING BREEZY CONDITIONS ON
SATURDAY...AND STRONGER WINDS ON SUNDAY. A FIRE WEATHER WATCH IS
ALREADY UP FOR SATURDAY FOR GREENLEE...GRAHAM...AND COCHISE COUNTIES
EAST OF TUCSON...SOME OR ALL OF WHICH MAY BE UPGRADED TO A WARNING
THIS AFTERNOON DEPENDING ON THE LATEST MODEL GUIDANCE. IF MODEL
TRENDS HOLD...A WATCH FOR ALL OF SE ARIZONA WILL NEED TO BE ISSUED
AS WELL FOR SUNDAY.
BEHIND THE SYSTEM ON MONDAY...LESS WIND AND MUCH COOLER TEMPERATURES
ARE EXPECTED. READINGS WILL THEN WARM BACK UP RAPIDLY DURING THE
MIDDLE PORTIONS OF NEXT WEEK AS HIGH PRESSURE ALOFT BUILDS BACK OVER
THE REGION. EXPECT OCCASIONALLY GUSTY AFTERNOON AND EVENING WINDS
DUE TO DAYTIME HEATING.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING FOR FIRE ZONE 146 AND EASTERN ZONE 148...
OR GREENLEE...GRAHAM...AND COCHISE COUNTIES.
BF/PYTLAK
WEATHER.GOV/TUCSONHazardous weather outlook, May 20, 2:30 PM MST, 22 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 230 PM MST THU MAY 20 2010 AZZ019-030-035-211330- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY- 230 PM MST THU MAY 20 2010 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TONIGHT EXPECT CLEAR SKIES TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY A STRONG LOW PRESSURE SYSTEM WILL PREVAIL OVER THE WESTERN STATES STARTING SATURDAY AND CONTINUE INTO NEXT WEEK. A FIRE WEATHER WATCH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING DUE TO STRONG AND GUSTY WINDS AS WELL AS LOW RELATIVE HUMIDITIES. PLEASE REFER TO WWUS85 KTWC...PHXRFWTWC FOR MORE DETAIL. CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR AGAIN SUNDAY AFTERNOON AND SUNDAY EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ029-033-034-211330- SOUTHEAST PINAL COUNTY-TUCSON METRO/MARANA/GREEN VALLEY- SANTA CRUZ COUNTY- 230 PM MST THU MAY 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TONIGHT EXPECT CLEAR SKIES TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY A STRONG LOW PRESSURE SYSTEM WILL PREVAIL OVER THE WESTERN STATES STARTING SATURDAY AND CONTINUE INTO NEXT WEEK. CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR SUNDAY AFTERNOON AND SUNDAY EVENING DUE TO STRONG AND GUSTY WINDS AS WELL AS LOW RELATIVE HUMIDITIES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 11:55 AM MST | High Wind Watch | TWC | 26 hr | |
| May 21, 11:55 AM MST | Wind Advisory | TWC | 32 hr | |
| May 21, 12:53 PM MST | Fire Weather Watch | TWC | 14 hr |
Nearby
Red Flag Warnings in Arizona, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.